Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2013, 4:33 PM EDT for Carbon County, Lehigh County, Northampton County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 22, 2013, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 122 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
128
WWUS81 KPHI 222033
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 PM EDT THU AUG 22 2013
PAZ054-055-061-062-222130-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
433 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...NORTHAMPTON AND
SOUTHWESTERN MONROE COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CARBON...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES AT 430 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 4084 7509 4080 7510 4077 7513 4078 7517
4075 7520 4073 7518 4069 7520 4046 7545
4060 7578 4068 7589 4074 7577 4079 7586
4102 7567
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 4:13 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 22, 4:13 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 PM EDT THU AUG 22 2013 .SYNOPSIS... A COLD FRONT OVER NORTHWEST NEW YORK AND PENNSYLVANIA WILL MOVE SOUTHEAST ACROSS THE REGION THIS EVENING AND TONIGHT. THE FRONT WILL BE PRECEDED BY SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND BRING FAIR WEATHER FOR FRIDAY AND THROUGH THE WEEKEND. NEXT WEEK THE HIGH WILL SETTLE TO OUR SOUTEAST RESULTING IN MORE HUMID CONDITIONS AND THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AN 18Z SURFACE ANALYSIS PLACED A TROUGH FROM NEAR NEW YORK CITY SOUTHWESTWARD INTO VIRGINIA. A COLD FRONT WAS FROM SOUTHEASTERN CANADA TO NEAR THE OHIO VALLEY THEN BACK INTO THE CENTRAL PLAINS. AN UPPER AIR ANALYSIS SHOWED A TROUGH AXIS OVER THE MID ATLANTIC WITH A STRONGER TROUGH FROM THE UPPER GREAT LAKES TO SOUTHEASTERN CANADA. THE MAIN WEATHER FEATURE IS A LINGERING UPPER-LEVEL LOW THAT WILL CONTINUE TO WEAKEN AS IT SHIFTS TO OUR EAST THROUGH EARLY THIS EVENING. WE THEN LOOK TO THE NORTHWEST AS A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS SOUTHEASTERN CANADA AND THE NORTHEAST THROUGH TONIGHT. THIS WILL DRIVE A SURFACE COLD FRONT TOWARD AND EVENTUALLY ACROSS OUR AREA LATE. SOME SHORT WAVE ENERGY IN COMBINATION WITH A PLUME OF DEEPER MOISTURE SHIFTING EASTWARD IS HELPING TO AIDE IN ENOUGH LARGE SCALE LIFT TO FOCUS SOME SHOWERS AND THUNDERSTORMS. THE MOST ACTIVE AND ORGANIZED ACTIVITY HAS BEEN WITH A PRE-FRONTAL SURFACE TROUGH ALONG THE INTERSTATE 95 CORRIDOR. THIS ACTIVITY WILL CONTINUE TO SHIFT EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON. BACK TO THE WEST, SOME SUBSIDENCE IN THE WAKE OF THE INITIAL SHORT WAVES HAS KEPT NEW DEVELOPMENT MOSTLY ISOLATED. HOWEVER, ADDITIONAL CONVECTION IS ONGOING FARTHER TO THE WEST /ORGANIZING INTO A LINE/ CLOSER TO THE ACTUAL COLD FRONT. WHILE ADDITIONAL CONVECTION IS ANTICIPATED LATE THIS AFTERNOON AND FOR AWHILE THIS EVENING, THE MAIN ACTIVITY MAY END UP WEAKENING AS IT ARRIVES LATER THIS EVENING. THEREFORE, WE LOWERED POPS THROUGH THE NIGHT WITH THE HIGHEST /CHC RANGE/ ENDING UP ACROSS THE NORTHWEST ZONES AS INCOMING CONVECTION MAY ARRIVE BEFORE EVENTUALLY DISSIPATING. THE POPS IN THE VERY NEAR TERM WERE ADJUSTED BASED ON RADAR TRENDS. SOME INCREASE IN THE POPS MAY BE NEEDED ESPECIALLY ACROSS THE NORTHWEST ZONES PENDING INCOMING CONVECTION. A PLUME OF PW VALUES NEAR 2 INCHES HAS RESULTED IN LOCALLY TORRENTIAL RAIN WITH THE STRONGER CORES, WITH EVEN SOME FLOODING REPORTED. A FEW THUNDERSTORMS COULD BE LOCALLY STRONG THROUGH EARLY EVENING, HOWEVER THE LACK OF STEEPER MID LEVEL LAPSE RATES, STRONGER LOW-LEVEL FLOW AND VERTICAL SHEAR WILL TEND TO KEEP THE SEVERE THUNDERSTORM THREAT ON THE RATHER LOW SIDE. AS FOR LOW TEMPERATURES, WE MOSTLY USED A BLEND OF THE GFS/NAM MOS WITH JUST SOME MINOR TWEAKS. THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS, THEN SOME BLENDING IN OF THE LAMP/LAV GUIDANCE WAS USED TO ASSIST WITH THE TRENDS ESPECIALLY THROUGH MID EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AN UPPER-LEVEL TROUGH SETTLES INTO THE NORTHEAST AND THE MID ATLANTIC AND EVEN AMPLIFIES SOME. AS THIS OCCURS, THE SURFACE COLD FRONT WILL BE SETTLING SOUTH AND EAST OF OUR CWA. IT MAY TAKE A LITTLE WHILE TO CLEAR OUR SOUTHERN ZONES, WHICH WILL ALLOW BETTER MOISTURE TO REMAIN IN PLACE A BIT LONGER. OVERALL THOUGH, A DRIER AIRMASS IS FORECAST TO ADVECT INTO THE AREA FROM THE NORTHWEST. THE FORECAST SOUNDINGS REVEAL AS THE DRIER AIR ADVECTS FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA, A CAP DEVELOPS AS WELL. THIS OCCURS SOONER UP NORTH AND LATER DOWN SOUTH. BASED ON THE POTENTIAL FOR SOMEWHAT DEEPER MOISTURE HANGING ON ACROSS OUR FAR SOUTHERN ZONES THROUGH MUCH OF THE AFTERNOON, WE HELD ONTO SOME SLIGHT CHC POPS. AS THE DRIER AIR PUSHES FARTHER SOUTH, FORECAST SOUNDINGS INDICATE THE INSTABILITY DROPS OFF BY LATER IN THE AFTERNOON. SOME OF THE GUIDANCE INDICATES SOME CONVECTION MAY BE CLOSE TO OUR FAR SOUTHERN ZONES, WHICH COULD BE AIDED BY THE DECENT POSITIONING OF AN UPPER-LEVEL JET FOR A TIME. THEREFORE, WILL HANG ONTO SOME SLIGHT CHC POPS ALTHOUGH THESE WERE TRIMMED BACK A BIT MORE. THIS SAME UPPER-LEVEL JET FEATURE MAY ALSO TEND TO TOSS MORE HIGH LEVEL CLOUDS ACROSS AT LEAST THE SOUTHERN PARTS OF THE CWA. AS SURFACE HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES, THE PRESSURE GRADIENT ACROSS OUR AREA IS FORECAST TO TIGHTEN SOME. THE FORECAST SOUNDINGS INDICATE SOME DEEPER MIXING DEVELOPING, THEREFORE SOME UPTICK IN THE WINDS ARE FORECAST ESPECIALLY FROM MIDDAY ON. AS FOR HIGH TEMPERATURES, WE OPTED TO START WITH A BLEND OF THE GFS/NAM MOS THEN MADE SOME TWEAKS. THE FLOW IS NORTH-NORTHWEST SO THIS MAY ALLOW THE COASTAL PLAIN ESPECIALLY TO GET WARMER, PENDING CLOUDS ARE AT A MINIMUM. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... FOR THE EXTENDED PERIOD...A STRONG UPPER RIDGE STAYS IN PLACE OVER THE CENTRAL U.S. FOR THE ENTIRE PERIOD RESULTING IN NW FLOW ALOFT OVER THE MID ATLANTIC REGION. FOR SAT AND SUN...THE FLOW IS ANTI- CYC AND SFC HIGH PRESS SHIFTS SEWD FROM THE LOWER GRTLKS TO THE MID ATLANTIC COAST. LOW RH AND GENERALLY DOWNWARD VV WILL YIELD FAIR SKIES AND LITTLE OR NO CHC OF PRECIP. THE DRIER AMS WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW GOOD RADIATIONAL COOLING SATURDAY AND SUNDAY NIGHT WITH SMWHAT BELOW NORMAL MIN TEMPS... HWVR DAYTIME MAX TEMPS SHOULD BE NEAR NORMAL FOR THIS TIME OF YEAR. THIS PATN SHOULD CONTINUE INTO MONDAY WITH SIMILAR PLEASANT CONDITIONS. STARTING MONDAY NIGHT...THE HIGH PRESSURE WILL SHIFT TO OUR SE ALLOWING FOR SW LOW-LVL WINDS AND INCREASING MOISTURE. ALSO...A SHRTWV TROF IS FCST TO MOVE SEWD ACROSS THE AREA WHICH MAY KICK OFF SCT SHRA/TSRA. THE ECMWF IS MORE ROBUST WITH THIS FEATURE. OUR POP FCST HAS A SLGT CHC FOR PRECIP MON NIGHT INTO TUE AS A COMPROMISE. ANOTHER SHRTWV TROF IN THE NW FLOW IS FCST TO AFFECT THE AREA FOR WED WITH MORE SHRA/TSRA. THE GFS SEEMS A BIT OVERDONE WITH THIS ONE WITH AN UNSEASONABLY STRONG SFC LOW AND LOTS OF PRECIP IN A SITN WHERE IT IS DFCLT TO TAP INTO MUCH MSTR. THE TIMING IS ALSO UNCERTAIN BUT FOR NOW WE ARE ASSUMING THE SYS WILL MOVE PAST BY EARLY THURS SO POPS ARE LOW FOR THURS DAYTIME. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... REST OF THIS AFTERNOON...VFR OVERALL. SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK EASTWARD ACROSS THE AREA. THE GREATEST COVERAGE IS SHIFTING EAST OF KTTN TO KPHL AND KILG, HOWEVER SOME ADDITIONAL DEVELOPMENT IS OCCURRING FARTHER TO THE WEST. ANY SHOWERS AND THUNDERSTORMS WILL GREATLY REDUCE THE LOCAL VISIBILITY FOR A TIME DUE TO HEAVY DOWNPOURS. SOUTHWESTERLY WINDS GENERALLY NEAR 10 KNOTS. TONIGHT...VFR OVERALL, HOWEVER LOCALLY REDUCED VISIBILITIES WITH SOME LINGERING SHOWERS AND THUNDERSTORMS. IT APPEARS ANY SHOWERS AND THUNDERSTORMS ARE MAINLY DURING THE EVENING. THE COLD FRONT WILL ARRIVE LATER, ALLOWING THE WEST-SOUTHWEST WINDS TO BECOME NORTHWEST LATE. THE WINDS SPEEDS ARE FORECAST TO BE LESS THAN 10 KNOTS. AS THE LOW-LEVEL MOISTURE LINGERS, SOME LOCALIZED FOG IS POSSIBLE AND THIS WAS HINTED AT SOME OF OUR MORE FOG PRONE TERMINALS. FRIDAY...PERHAPS LOCAL MVFR DUE TO FOG EARLY, OTHERWISE VFR. NORTH-NORTHWEST WINDS AROUND 10 KNOTS, WITH SOME LOCAL GUSTS UP TO 20 KNOTS IN THE AFTERNOON. OUTLOOK... SATURDAY NIGHT THROUGH TUESDAY...PREDOMINATELY VFR CONDITIONS ARE EXPECTED. SOME MORNING FOG POSSIBLE EARLY SUNDAY AND MONDAY AT MORE RURAL AIRPORTS. SCATTERED SHRA/TSRA ARE POSSIBLE MONDAY NIGHT AND TUESDAY WITH LOCALLY REDUCED CIGS/VSBYS. && .MARINE... THE CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH FRIDAY. A COLD FRONT WILL ARRIVE LATE TONIGHT, THEN SETTLE SOUTH AND EAST OF THE AREA FRIDAY MORNING. THE SOUTHERLY FLOW WILL CONTINUE AHEAD OF THE FRONT, THEN SHIFT TO THE WEST LATE TONIGHT. SOME SHOWERS AND THUNDERSTORMS WILL BE AROUND THROUGH THIS EVENING, AND A FEW STORMS MAY PRODUCE LOCALLY GUSTY WINDS. AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES FRIDAY, THE PRESSURE GRADIENT WILL TIGHTEN SOME ACROSS OUR AREA. HOWEVER DESPITE THE WINDS TURNING MORE FROM THE NORTH, THE OVERALL SPEEDS ARE FORECAST TO REMAIN WELL BELOW ADVISORY CRITERIA. OUTLOOK... NORTHEAST WINDS ON SATURDAY COULD RESULT IN SEAS APPROACHING 5 FEET ON SATURDAY INTO SAT EVENING. OTRW SCA CONDITIONS ARE NOT EXPECTED THROUGH TUESDAY...ALTHOUGH SW WINDS WILL INCREASE ON TUESDAY. && .HYDROLOGY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING AND PRODUCE LOCALLY HEAVY DOWNPOURS AND LOCALIZED FLOODING. THESE MAY REQUIRE FURTHER ISSUANCE OF FLOOD ADVISORIES AND WARNINGS...BESIDES THOSE CURRENTLY IN EFFECT...UNTIL THE COOL FRONT PASSES SOMETIME OVERNIGHT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...AMC AVIATION...AMC/GORSE MARINE...AMC/GORSE HYDROLOGY...AMC
Hazardous weather outlook, Aug 22, 4:18 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 PM EDT THU AUG 22 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-232030- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 418 PM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS AND LOCALIZED FLOODING WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-232030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 418 PM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING WILL PRODUCE LOCALLY GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 3:23 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT THU AUG 22 2013
NJZ016>019-PAZ070-071-222100-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
323 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...GLOUCESTER...NORTHERN
SALEM...SOUTHEASTERN DELAWARE...SOUTHWESTERN PHILADELPHIA AND WESTERN
BURLINGTON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BURLINGTON...
CAMDEN...DELAWARE...GLOUCESTER...PHILADELPHIA AND SALEM COUNTIES AT
321 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3963 7485 3966 7546 3976 7546 3980 7541
3983 7547 3988 7548 4001 7488 3969 7479
NIERENBERGSpecial weather statement, Aug 22, 3:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT THU AUG 22 2013
NJZ017>019-022-027-PAZ070-071-222115-
ATLANTIC NJ-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
346 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...EASTERN DELAWARE...
NORTHERN ATLANTIC...NORTHERN GLOUCESTER...SOUTHWESTERN PHILADELPHIA
AND WESTERN BURLINGTON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER AND PHILADELPHIA COUNTIES
AT 343 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 3962 7464 3965 7518 3967 7520 3966 7523
3992 7531 4004 7480
NIERENBERGLocal storm report, Aug 22, 4:15 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG EAST GREENWICH TWP 39.79N 75.25W
08/22/2013 GLOUCESTER NJ EMERGENCY MNGR
TREES DOWN.
&&
EVENT NUMBER PHI1300394
BUNKERSpecial weather statement, Aug 22, 4:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT THU AUG 22 2013
NJZ018-020-022-025>027-222200-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
426 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ATLANTIC...SOUTHEASTERN
BURLINGTON...SOUTHEASTERN CAMDEN AND SOUTHERN OCEAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN AND OCEAN COUNTIES AT 421 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 3956 7422 3950 7430 3946 7430 3938 7438
3938 7440 3935 7441 3957 7492 3961 7488
3964 7491 3986 7476 3978 7418 3975 7418
3972 7415 3977 7415 3977 7410 3977 7409
NIERENBERGSpecial weather statement, Aug 22, 4:32 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT THU AUG 22 2013
MDZ012-015-020-222200-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
432 PM EDT THU AUG 22 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL QUEEN ANNE'S...NORTHERN
CAROLINE AND SOUTHWESTERN KENT COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCK HALL...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR OVERTON...OVERTON...LANGFORD...AND LANGFORD
AROUND 440 PM...OLD TOWN...OLD TOWN...AND QUEENSTOWN AROUND 450 PM...
CENTREVILLE AROUND 500 PM...STARKEY CORNER AND STARKEY CORNER AROUND
510 PM.
LAT...LON 3920 7625 3918 7575 3905 7574 3885 7584
3890 7595 3892 7595 3893 7603 3899 7619
3900 7619 3902 7625 3905 7625 3906 7624
3914 7627
NIERENBERGSpecial weather statement, Aug 22, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 PM EDT THU AUG 22 2013
PAZ054-055-061-062-222130-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
433 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...NORTHAMPTON AND
SOUTHWESTERN MONROE COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CARBON...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES AT 430 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 4084 7509 4080 7510 4077 7513 4078 7517
4075 7520 4073 7518 4069 7520 4046 7545
4060 7578 4068 7589 4074 7577 4079 7586
4102 7567
NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:24 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 66 min |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | PHI | Burlington, Mercer | 117 min |
| Aug 22, 8:28 AM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 62 min |
| Aug 22, 8:59 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 2 hr |
| Aug 22, 10:10 AM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset | 5 hr |
| Aug 22, 11:27 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 2 hr |
| Aug 22, 12:18 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 4 hr |
| Aug 22, 12:37 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:20 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Mercer | 4 hr |
| Aug 22, 1:39 PM EDT | Special Weather Statement | PHI | Monmouth | 81 min |
| Aug 22, 1:41 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 4 hr |
| Aug 22, 2:06 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Monmouth, Ocean | 4 hr |
| Aug 22, 3:03 PM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 8 hr |
| Aug 22, 3:23 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 97 min |
| Aug 22, 3:46 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 89 min |
| Aug 22, 3:47 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 4 hr |
| Aug 22, 4:26 PM EDT | Special Weather Statement | PHI | Atlantic | 94 min |
| Aug 22, 4:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Aug 22, 5:16 PM EDT | Special Weather Statement | PHI | Warren | 89 min |
| Aug 22, 6:43 PM EDT | Special Weather Statement | PHI | Cape May | 92 min |
| Aug 22, 6:53 PM EDT | Special Marine Warning | PHI | 97 min | |
| Aug 22, 5:47 AM EDT | Special Weather Statement | PHI | Monroe | 88 min |
| Aug 22, 12:05 AM EDT | Special Weather Statement | PHI | Sussex | 115 min |
| Aug 22, 1:22 AM EDT | Special Weather Statement | PHI | Sussex | 113 min |
| Aug 22, 8:32 AM EDT | Special Weather Statement | PHI | Sussex | 58 min |
| Aug 22, 5:19 PM EDT | Special Weather Statement | PHI | Kent | 86 min |
| Aug 22, 4:32 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 88 min |
| Aug 22, 4:34 PM EDT | Special Weather Statement | PHI | Kent | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.